| Model Number |
AB35W08040135 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/18/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician intended to use an evercross pta balloon during treatment of a plaque lesion in the patients¿ mid superficial femoral artery (sfa).Slight vessel tortuosity and calcification are reported.Lesion exhibited 60% stenosis.A non-medtronic inflation device was used.No damage noted to packaging prior to use.No issues noted when removing the device from the packaging.Ifu was followed.The device was prepped without issue.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device.It is reported that a longitudinal balloon burst occurred during balloon inflation at a pressure of 8atm.No balloon fragments were left in the patient.The device was replaced with another medtronic device to complete the procedure.No injury reported.
Additional Manufacturer Narrative
Product analysis: the evercross pta balloon was returned loaded a protective hoop without ancillary devices included.A visual inspecting of the returned evercross found no external damage to the catheter shaft or balloon segment.Fluid was observed within the balloon.The balloon was returned in a state which suggested it was previously inflated.A 0.035" guidewire (gw) was front loaded the catheter.An inflation device filled with water was connected to the balloon port of the manifold.Upon administering pressure, a leak from the gw port was identified from the gw port at 2am of the manifold.The guidewire was removed and pressure was applied.The leak continued and it was observed the balloon could inflate.No leak from the balloon was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: the device was safely removed from the patient without intervention medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.